MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC NAVIGATION, INC VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 002-1100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event is associated with a clinical trial ((b)(4)) conducted under an investigational device exemption (ide).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system.It was reported that post-operatively, during the second follow-up visit, the neuro ophthalmologist noted a right superior visual field deficit.Per the investigator, it was noted that this maybe a result of edema which was expected to resolve.The patient did not report noticing this visual field deficit.It did not interfere with their daily activities.The deficit was not noted on the pi's confrontational testing.No diagnostic testing or procedures were done.No medications were administered.Relatedness to the procedure was unknown.Per the investigator, the event was not related to the thermal therapy system.The event was unresolved and no further actions were planned.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that it was a right superior homonymous quadrantanopia visual field defect.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that eye events were typically due to the presence or therapy (heat) from the catheter and therefore are typically considered related to the thermal therapy system.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that per the investigator the event was related to the thermal therapy system but was not related to the procedure.It was reported that the event was unresolved at the time of study exit.

Brand Name
VISUALASE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8666706
Report Number1723170-2019-02910
Device Sequence Number14018373
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number002-1100
Device Catalogue Number002-1100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/07/2019
04/24/2020
05/01/2020
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/28/2019
05/01/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age22 YR
Patient Weight78